Alabama, 2002Heat in Alabama, January 29, 2002
January 29, 2002 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 29, 2:31 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jan 29, 2:31 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
231 PM CST TUE JAN 29 2002
MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA TONIGHT
THROUGH THURSDAY. COLD FRONT WILL APPROACH THE AREA FROM THE WEST
ON THURSDAY AND THEN MOVE ACROSS THE AREA THURSDAY NIGHT AND EARLY
FRIDAY. MODELS THIS RUN CONTINUE TO SLOW THE FRONT DOWN...SO
WILL GO WITH THE HIGHEST POPS THURSDAY NIGHT ACROSS THE EXTREME
NORTH AND THEN HIGHEST POPS EASTERN SECTIONS ON FRIDAY. WITH THE
NORTHERN EXTENT OF THE FRONT APPROACHING THE NW LATER ON WED
THROUGH THURSDAY...WILL INCLUDE SMALL POPS ACROSS THE NW WED AND
WED NITE...THEN CHANCE POPS MOST SECTIONS ON THURSDAY. WILL GO WILL
CATEGORICAL POPS ACROSS THE TN VLY THURSDAY NIGHT AND THEN TAPER
POPS SOUTHWARD.
ALTHOUGH THE MAIN DYNAMICS PASS NORTH OF THE AREA...WILL INCLUDE
THUNDERSTORMS ACROSS THE NORTH THURSDAY AFTN...AND THEN FOR THE
ENTIRE AREA THURSDAY NIGHT IN THE VICINITY OF THE FRONT.
MOIST SOUTHERLY FLOW WILL ONCE AGAIN ALLOW LOW CLOUDS...FOG AND
PATCHY DRIZZLE TO DEVELOP ACROSS THE AREA OVERNIGHT AND WILL WORD
FORECAST ACCORDINGLY.
FCSTID = 50
HSV 57 72 58 70 / 10 10 20 40
BHM 57 75 58 72 / 10 10 10 30
MGM 58 77 58 75 / 10 10 10 30
.BMX...
AL...NONE.
In the hours before
Special weather statement, Jan 29, 1:30 PM CST, 2 hours 30 minutes before
ALZ001>050-292100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST TUE JAN 29 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A VERY MOIST AND TROPICAL AIRMASS REMAINS SITUATED OVER ALABAMA.
CLOUDS SHOULD INCREASE AGAIN TONIGHT. PATCHES OF DENSE FOG COULD ALSO
FORM OVER MUCH OF THE FORECAST AREA DURING THE EARLY MORNING HOURS.
VISIBILITIES COULD BE REDUCED TO LESS THAN A QUARTER OF A MILE IN
SOME AREAS. MORNING COMMUTERS MAY NEED TO ALLOW EXTRA TIME TO GET TO
WORK AND DRIVE WITH EXTRA CAUTION.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Heat, Madison
- When
- January 29, 4:00 PM CST
- Where
- Madison forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The temperature reached 73 degrees at the Huntsville International Airport tying the old record of 73 set in 1959.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kansas, January 29 to 31, 2002$15 million · 10 events
- Winter Storm in Kansas, January 29 to 31, 2002$8.0 million · 23 events
- Flash Flood in Hawaii, January 29, 2002$2.5 million · 1 event
- Ice Storm in Oklahoma, January 29 to 30, 2002$1.5 million · 4 events
- Dense Fog in Georgia, January 29, 200250 events
- Heavy Snow in Kansas, January 29 to 31, 200210 events
- Ice Storm in Illinois, January 29 to 30, 20021 injured · 2 events
- Heavy Snow in Colorado, January 29 to 31, 20029 events
- Ice Storm in Missouri, January 29 to 30, 20029 events
- Strong Wind in Hawaii, January 29 to 30, 20028 events
- Ice Storm in Kansas, January 29 to 31, 20026 events
- Ice Storm in Texas, January 29 to 30, 20025 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5279883.